Indiana, 2006

Flash Flood in Indiana, July 4, 2006

July 4, 2006 · NWS ILN · 1 event in 1 county or zone

1 flash flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before the first event at Jul 4, 6:25 PM EST, 15 minutes earlier.

Area forecast discussion, Jul 4, 6:25 PM EST, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
725 PM EDT TUE JUL 4 2006

.AVIATION /00Z-24Z/...
SCATTERED SHOWERS AND THUNDERSTORMS CONTINUING ACROSS MUCH OF THE FA
THIS EVENING. STORMS ACROSS THE SOUTHERN PORTIONS OF FA HAVE
GENERALLY EXHIBITED A WEAKENING TREND DURING THE PAST COUPLE OF
HOURS...WITH THE MORE ORGANIZED ACTIVITY NOW ACROSS NORTHERN
PORTIONS OF FA...CLOSER TO THE FRONT. THINK WE WILL CONTINUE TO SEE
THIS TRANSITION THROUGH THE REST OF THE EVENING WITH THE FRONTAL
BOUNDARY BECOMING THE MAIN FOCUS FOR ANY PCPN. EXPECT PCPN WITH THE
FRONT TO PUSH SLOWLY SOUTH THROUGH THE OVERNIGHT HOURS SO WILL
GRADUALLY TAPER OFF ANY PCPN IN THE TAFS FROM NORTH TO SOUTH
OVERNIGHT.  WILL ALLOW FOR SOME LINGERING MID VFR CLOUDS LATE
TONIGHT INTO WEDNESDAY MORNING ON BACK SIDE OF FRONT. THEN...BEHIND
THE FRONT DURING THE DAY ON WEDNESDAY...EXPECT MAINLY JUST SOME SCT
CU.
&&

.PREV DISCUSSIONS...

THE FOLLOWING WAS ORIGINALLY ISSUED AT 348 PM EDT TUE JUL 4 2006

SHORT TERM /TONIGHT THROUGH WEDNESDAY NIGHT/...
COLD FRONT NOTED JUST N OF FCST AREA WILL CONTINUE TO MOVE SLOWLY S
TONIGHT. SHOWERS AND THUNDERSTORMS ALONG AND AHEAD OF THE FRONT WILL
PERSIST IN SW-NE ORIENTED BANDS THIS EVENING AND BE ON THE DECREASE
AS MORE STABLE AIR GETS ADVECTED IN ON N WINDS WITH THE PASSAGE OF
THE FRONT TONIGHT.

AREAS ALONG AND S OF OHRIVER COULD SEE ACTIVITY ON WED...ESPECIALLY
IN THE MORNING AS THE FRONT IS EXPECTED TO BE LOCATED ALONG OR JUST
S OF IT. THIS SFC FRONT WILL OUTPACE THE MID LEVEL FORCING OF A H5
L/W WHICH WILL HELP IN KEEPING SOME LEFTOVER ACTIVITY IN THE SE.

SFC HIGH BUILDS FROM NW TO SE ON WED AND WED NIGHT. NW FLOW WITH
SIGNIFICANTLY MORE STABLE AND DRIER AIR WILL ALLOW FOR COOLER
NIGHTTIME TEMPS AND A BREAK IN THE HOT AND HUMID CONDITIONS TOMORROW
FOR MUCH OF THE REGION.

FRANKS

THE FOLLOWING WAS ORIGINALLY ISSUED AT 348 PM EDT TUE JUL 4 2006

LONG TERM /THURSDAY THROUGH TUESDAY/...
MAJORITY OF THE EXTENDED PERIOD WILL BE DRY AS SURFACE HIGH PRESSURE
WILL BE THE DOMINANT FEATURE.  PERIOD WILL BEGIN WITH SLIGHTLY BELOW
NORMAL TEMPERATURES FOR THE END OF THE WORK WEEK AS REGION WILL BE
UNDER THE INFLUENCE OF MID LEVEL TROUGH.  SURFACE HIGH PRESSURE WILL
SLOWLY DRIFT EAST AND MID LEVEL RIDGE WILL BUILD IN FOR THE UPCOMING
WEEKEND.  THIS WILL ALLOW FOR AN INCREASE IN TEMPERATURES AND
HUMIDITY WITH RETURN FLOW.  NEXT CHANCE FOR PRECIPITATION LOOKS TO
BE MONDAY AND TUESDAY AS A COLD FRONT MOVES ACROSS THE REGION.  HAVE
JUST INSERTED A SLIGHT CHANCE FOR NOW.  RLG &&

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.
&&
Hazardous weather outlook, Jul 4, 4:01 AM EST, 14 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
501 AM EDT TUE JUL 4 2006

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-050915-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-
DARKE-SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-
MADISON-FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-
PICKAWAY-FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-
CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO-
501 AM EDT TUE JUL 4 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL
OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.

.DAY ONE...TODAY AND TONIGHT

SEVERE THUNDERSTORMS CONTAINING LARGE HAIL AND DAMAGING WINDS WILL
BE POSSIBLE WHEN A COLD FRONT MOVES SOUTHEAST FROM THE GREAT LAKES.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

In the hours before

Local storm report, Jul 4, 5:28 PM EST, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
628 PM EDT TUE JUL 04 2006

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0410 PM     TSTM WND DMG     5 N OWENSVILLE          39.20N  84.14W
07/04/2006                   CLERMONT           OH   LAW ENFORCEMENT

            SEVERAL TREES AND POWERLINES DOWN. AT LEAST ONE HOUSE
            WITH A TREE ON IT IN STONELICK TOWNSHIP.
Local storm report, Jul 4, 5:33 PM EST, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTION
NATIONAL WEATHER SERVICE WILMINGTON OH
633 PM EDT TUE JUL 04 2006

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0610 PM     TSTM WND DMG     NEW ALBANY              40.08N  82.81W
07/03/2006                   FRANKLIN           OH   LAW ENFORCEMENT

            SEVERAL TREES DOWN ACROSS NEW ALBANY

The radar

The Indianapolis radar (KIND), 95 km away, was scanning. The volume nearest the first event began at 23:40 UTC.

Open the radar archive at this moment

Event by event

1 flash flood. Local standard time, as filed.

Flash Flood, Fayette

When
July 4, 6:40 PM EST to 8:00 PM EST
Where
Fayette County, 1 mi S of Alpine
Reported by
LAW ENFORCEMENT
Coordinates
39.640, -85.179 (the zone’s center; the record gives no point)

State Route 121 was flooded and closed.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Indiana in 2006Every state in 2006This day in weather historyWarnings in Indiana, July 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5524745.